Alert archive / Michigan / Ice Storm Warnings in 2026
Ice Storm Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this ice storm warning at Mar 10, 2026, 3:26 PM EDT for 6 counties in Michigan. It took effect at Mar 10, 2026, 8:00 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 3:26 PM EDT (19:26 UTC)
- In effect from
- Mar 10, 2026, 8:00 PM EDT
- Expired
- Mar 11, 2026, 2:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Crawford County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 61 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this ice storm warning went out at Mar 10, 1:48 PM EDT, 1 hour 38 minutes earlier. Its key messages:
- Messy mix of winter weather expected later this evening into Wednesday, bringing chances for mixed precipitation and accumulating snow... See the latest Winter Weather Advisory for additional details.
- Cooler, with potential additional rounds of winter weather later this week and again later in the weekend.
Area forecast discussion, Mar 10, 1:48 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
148 PM EDT Tue Mar 10 2026
.KEY MESSAGES...
- Messy mix of winter weather expected later this evening
into Wednesday, bringing chances for mixed precipitation and
accumulating snow... See the latest Winter Weather Advisory
for additional details.
- Cooler, with potential additional rounds of winter weather
later this week and again later in the weekend.
&&
.DISCUSSION...
Issued at 304 AM EDT Tue Mar 10 2026
Not much expected through early today as relatively quiet
conditions persist across northern Michigan into this afternoon.
A departing cold front and surface high pressure sliding east
across Ontario will allow northeast to develop, slowly ushering
in cooler air. Even so, temperatures will still show some
variability depending on location. Highs across eastern Upper
and much of northeast Lower will generally top out in the upper
30s to low 40s, while downslope favored areas south of Grand
Traverse Bay could still breifly push into the lower 50s.
Precipitation looks to start later this afternoon/ evening,
mainly across eastern upper and areas north of M- 32 with some
light rain/ snow showers forecasted, although most other areas
should remain largely dry until tonight.
Attention turns to later this evening through Wednesday as the
next system begins organizing across the Plains and tracks
toward the Lower Great Lakes. Moisture will steadily increase
from the south while colder air continues filtering in near the
surface on strengthening northeast winds. At the same time,
southwest flow aloft may maintain a several degree above
freezing warm layer overhead for a time, especially across
northern Lower. This evolving thermal profile supports the
development of a messy wintry mix across northern Lower tonight,
with freezing rain and sleet the primary concerns as surface
temperatures dip below freezing. As colder air continues to
deepen overnight, the sleet footprint may expand as the warm
nose aloft gradually erodes and the sub-freezing surface layer
grows in depth. Meanwhile, eastern Upper should see colder
profiles establish quicker, allowing precipitation to fall
primarily as snow through much of this event. Northeast to east-
northeast winds will also increase into the night with gusts up
to 35 mph possible... power outages and tree damage will be
possible across areas expected to received higher ice amounts.
There remain a few factors that could limit overall impacts.
Guidance continues to trend the axis of strongest moisture
convergence further south, focusing the heaviest precipitation
across central and southern Lower Michigan. In addition,
expected organized convection across the southern Great Lakes
tonight may disrupt moisture transport farther north. Best
deformation forcing and trowal development also appear to
develop east of our area as the system matures. Current thinking
supports snow totals generally in the 3-6 inch range across
eastern Upper, with a few inches possible across the northern
half of northern Lower where precipitation will likely mix with
sleet and some freezing rain. Ice totals for most areas should
remain near or under or around a 0.10 of an inch given the
southward placement of heavier precipitation, though isolated
slightly higher amounts cannot be ruled out, especially across
areas near and south of Alpena. Please see the latest Winter
Weather Advisory for additional details.
As the low tracks toward southeast Michigan Wednesday, colder
air should gradually wrap back into the region, allowing
precipitation to trend toward mainly snow from north to south
before tapering. Behind this system, a cooler and more typical
mid-March airmass settles across the region for the latter half
of the week. Thursday looks comparatively quiet with seasonably
cool temperatures as the pattern breifly resets.
The active pattern continues late in the week as another fast
moving northern stream wave approaches Thursday night into
Friday. Thermal profiles with this system appear substantially
cooler, supporting mainly snow chances across the area. Will
have to continue to monitor the trends on this system, but
accumulating snow appears likely with this approaching wave.
Looking ahead to the weekend, guidance continues to support a
more amplified pattern developing. Strengthening mid-level
troughing a pronounced upper-level jet may drive rapid
amplification of the northern stream flow, potentially
supporting a stronger surface low somewhere near or across the
Great Lakes Saturday night through Sunday. While details remain
highly uncertain at this distance, probabilities for snowfall
for accumulating snowfall increase through the weekend as colder
air becomes more firmly established across the region. In
addition, strong cold air advection behind the system could
support a lake response heading into early next week. For now,
the overall message continues to favor cooler temperatures and
an active stretch of wintry weather as we move deeper into mid-
March.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 143 PM EDT Tue Mar 10 2026
VFR to start for most terminals, deteriorating through the
evening and overnight as a wintry mix and snow overspread the
region. Expect CIGs to drop to MVFR, to eventually IFR most
locations with VSBYs decreasing to 1-4SM as well due to -SN and
any -FZRA/-PL. Under heavier SN VSBYs could lower below 1 SM as
well at KCIU. Snow mainly for KCIU, mix of -PL/-FZRA/-SN at
KPLN and KAPN, -FZRA at KTVC, and mainly -RA at KMBL. Heaviest
icing expected at KAPN. Most persistent precipitation moves in
~01-04Z through 12Z, with a general lightening through the rest
of the morning hours, although -DZ/-FZDZ will remain.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 8 PM EDT Wednesday for
MIZ016>018-086>088-095>099.
Winter Weather Advisory from 8 PM this evening to 8 PM EDT
Wednesday for MIZ020>036-041-042.
MARINE...None.
&&
DISCUSSION...NSC
AVIATION...JLDHazardous weather outlook, Mar 10, 11:40 AM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1140 AM EDT Tue Mar 10 2026 MIZ016>018-020>036-041-042-086>088-095>099-111545- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1140 AM EDT Tue Mar 10 2026 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Periods of mixed precipitation including freezing rain, sleet, and snow are possible at times this afternoon into Wednesday. Please see the latest Winter Weather Advisory for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of mixed precipitation including freezing rain, sleet, and snow are possible at times through Wednesday. Additional accumulating snow is possible later Thursday night into Friday, and again later in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of ice, sleet, and/or snow are appreciated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:28 AM EDT | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 19 more | 43 hr |
| Mar 10, 3:26 PM EDT | Winter Storm Warning | APX | Chippewa | 29 hr |
Nearby
Ice Storm Warnings in Michigan, 2026Every ice storm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.